Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Abnormal blood results. Prescribed Amitriptyline. History of knee replacement. Swollen knees, pain, rash on shins

I'm really concerned about my dad. I took him to doctor today for blood results she said they were abnormal and looking at prostrate and liver function again.
While there I explained that he hadn't been sleeping as my mum had just passed away. She prescribed amitryptiline ?
I also said I was worried about his knees he had a double lee replacement almost 10 years ago and that his knees had become very swollen and he has a shooting pain going up them also a rash on both shins has appeared.
As well as this I am worried about his breathing he does smoke but he has become very very out of breath almost to the point he is really struggling she just listened to his chest and said it was clear. She said she was very busy and didn't have time for all the ailments. He has been told he can't take the cocodamal for his shoulder which he has an appointment for as he needs a scan. So has led him with nothing apart from 1 amitryptiline a night. Even though he is in excruciating pain with both shoulder and knees. To the extent he is in years. Can you help or advice if I should take him to a n e?
Asked On : Mon, 15 Apr 2013
Answers:  2 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM. Thank you for your querry.
his pain cant be treated with amitryptiline. This is useless. He obviously has arhtritis or degenerative bones disorder. Other medicines should be prescribed in this case. All these symptoms can be psychosomatic, but I suggest to rule out some more serious disorders, you should especailly check his heart and lung function. At least do echocardiograghy, ECG and chest xray.
Bone pain is treated by some stronger painkillers and antiinflammatory drugs.He shouldnt suffer unnecessary. YOur GP should be able to evaluate need for such medicines.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,

Welcome to Health Care Magic

He has several issues..

For COPD - get him evaluated by a Pulmonologist / he has to stop smoking / Is his heart OK?

For kness - Orthopaedician

For prostate - Urologist

His GP may be hesitant - because drugs have side effects, especially in COPD.

Sedatives could depress respiration / NSAID for pain relief may affect the stomach or kidney...

The best option will be to admit him to a multi speciality tertiary care hospital

Take care

Wishing speedy recovery

God bless

Good luck

Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor